MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG X3 INSERT 32D; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG X3 INSERT 32D; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 723-00-32D
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Unspecified Infection (1930); Pain (1994); Discomfort (2330)
Date of Event 12/04/2024
Type of Reportable Event Serious Injury
Event or Problem Description
This pi is for the i&d performed on (b)(6) 2023.Left hip.This subject experienced prolonged wound dehiscence related to a medication regimen to treat her ra.Cultures were initially negative but then came back positive for pyoderma gangrenosum.She first presented into clinic on (b)(6) 2023 with delayed healing.At the next visit (on (b)(6) 2023) dr.Decided to schedule the subject for a possible revision surgery.On (b)(6) 2023 dr.Performed and i&d and applied an incisional wound vac.She continued to follow up with ongoing complaints until on (b)(6) 2024.On that date, the subject completed a follow-up questionnaire and indicated she was not satisfied with her study hip replacement.She cited the reasons of "soreness" and "healing is still ongoing." dr.Opined that this wound related event was not related to the device nor procedure.
 
Additional Manufacturer Narrative
The following devices were also listed in this report: high insignia collared hip stem; cat#: 7000-6603; lot#: 98441901, delta v-40 ceramic head 32/-4; cat#: 6570-0-032; lot#: 99197301, tridentii hemi cluster50d; cat#: 702-11-50d; lot#: 99125804, 6.5mm low profile hex screw 25mm; cat#: 7030-6525; lot#: unknown.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
This pi is for the i&d performed on (b)(6)2023.Left hip.This subject experienced prolonged wound dehiscence related to a medication regimen to treat her ra.Cultures were initially negative but then came back positive for pyoderma gangrenosum.She first presented into clinic on (b)(6)2023 with delayed healing.At the next visit ((b)(6)2023) dr.Decided to schedule the subject for a possible revision surgery.On (b)(6)2023 dr.Performed and i&d and applied an incisional wound vac.She continued to follow up with ongoing complaints until (b)(6)2024.On that date the subject completed a follow-up questionnaire and indicated she was not satisfied with her study hip replacement.She cited the reasons of "soreness" and "healing is still ongoing." dr.Opined that this wound related event was not related to the device nor procedure.
 
Additional Manufacturer Narrative
Reported event: an event regarding patient factors (wound drainage) involving a trident liner was reported.The event was confirmed via medical review.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.-clinician review: a review of the provided medical records by a clinical consultant indicated: "conclusion/assessment: a young rheumatoid patient on steroids and disease modifying drugs underwent what appeared to be a routine tha through a da approach.The preoperative history was not provided for review.Undated/unlabeled preoperative x-rays showed bilateral disease with severe changes on the operative side.The postoperative x-rays, again undated/unlabeled, looked stable throughout the entire postoperative care period.The hospital course appeared uneventful.Post-operatively the patient developed wound problems that were not responsive to local wound care or antibiotics.Therefore, the patient was taken back to the or for a wound debridement.No purulence was noted, and it was felt that there was no deep tissue involvement.Cultures were negative.Despite the intervention, the patient continued to have scabbing and some persistent drainage 9 months after the initial surgery.Wound care, antibiotics, and a consideration of hyperbaric treatments were undertaken throughout the course of care.The patient appeared to be improved physically compared to preoperatively, but was still having some pain, fatigue, issues with urination, and difficulty with stairs.She had returned to work.The wound issue did not appear fully resolved in the last record provided for review.Event confirmation: the event a tha with wound complications requiring return to the operating room can be confirmed.Ongoing wound problems can also be confirmed.Complaints of "soreness" and "healing is still ongoing" can also be confirmed.Root cause: the root cause of i and d was would drainage and poor healing/wound breakdown.Infection was not established.The root cause of the wound complications cannot be ascertained, but the patient was at increased risk for such problems due to her underlying ra and use of steroids and disease modifying drugs.The issues were unrelated to the implant." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been 1 other similar events for the lot referenced that relates to the same device/patient therefore no further trending is required.Conclusions: it was reported that the patient is experiencing wound complications after i&d.A review of the provided medical records by a clinical consultant indicated: "conclusion/assessment: a young rheumatoid patient on steroids and disease modifying drugs underwent what appeared to be a routine tha through a da approach.The preoperative history was not provided for review.Undated/unlabeled preoperative x-rays showed bilateral disease with severe changes on the operative side.The postoperative x-rays, again undated/unlabeled, looked stable throughout the entire postoperative care period.The hospital course appeared uneventful.Post-operatively the patient developed wound problems that were not responsive to local wound care or antibiotics.Therefore, the patient was taken back to the or for a wound debridement.No purulence was noted, and it was felt that there was no deep tissue involvement.Cultures were negative.Despite the intervention, the patient continued to have scabbing and some persistent drainage 9 months after the initial surgery.Wound care, antibiotics, and a consideration of hyperbaric treatments were undertaken throughout the course of care.The patient appeared to be improved physically compared to preoperatively, but was still having some pain, fatigue, issues with urination, and difficulty with stairs.She had returned to work.The wound issue did not appear fully resolved in the last record provided for review.Event confirmation: the event a tha with wound complications requiring return to the operating room can be confirmed.Ongoing wound problems can also be confirmed.Complaints of "soreness" and "healing is still ongoing" can also be confirmed.Root cause: the root cause of i and d was would drainage and poor healing/wound breakdown.Infection was not established.The root cause of the wound complications cannot be ascertained, but the patient was at increased risk for such problems due to her underlying ra and use of steroids and disease modifying drugs.The issues were unrelated to the implant." no further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIDENT 0 DEG X3 INSERT 32D
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20937308
Report Number0002249697-2024-01722
Device Sequence Number8323673
Product Code LPH
UDI-Device Identifier07613327342710
UDI-Public07613327342710
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K182468
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number723-00-32D
Device Lot NumberHP7PT5
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/04/2024
Supplement Date Received by Manufacturer03/06/2025
Initial Report FDA Received Date12/16/2024
Supplement Report FDA Received Date04/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age48 YR
Patient SexFemale
Patient Weight71 KG